MAUDE Adverse Event Report: ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR
Model Number 14679-01
Medical Device Problem Codes Off-Label Use (1494); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this was an arteriotomy closure of the mildly calcified right common femoral artery using a starclose se device after a left superficial femoral artery interventional procedure using a 6f sheath.Scar tissue was present at the access site.Reportedly, resistance was met during thumb advancement in step 3 and at the same time the whole starclose device popped out of the vessel; however, the vessel locator wings remained opened with the plunger was still engaged.Manual compression was applied to achieve hemostasis.There was no adverse patient effects and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Based on the information provided, a definitive cause for the reported issue could not be determined.Factors that may contribute to the resistance with the thumb advancer include, but are not limited to, inadequate nick and spread, device angle change prior to thumb advancer stroke completion or vessel locator not placed against the surface of the vessel.Reportedly, the device was used in a calcified artery.It should be noted the starclose instruction for use states: do not deploy the clip in areas of calcified plaque.In this case, calcification is not a known contributor to mechanical jam with the thumb advancer.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 1494 - patient selection.

Brand Name
STARCLOSE SE¿
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23607651
Report Number2024168-2025-11667
Device Sequence Number15754137
Product Code MGB
UDI-Device Identifier08717648079467
UDI-Public(01)08717648079467(17)261201(10)5072541
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14679-01
Device Catalogue Number14679-01
Device Lot Number5072541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight125 KG
Patient EthnicityNon Hispanic
Patient RaceWhite